MAUDE Adverse Event Report: CORDIS CORPORATION AVIATOR PLUS .014 5.0X20 142CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION AVIATOR PLUS .014 5.0X20 142CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4245020W
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82195722 presented no issues during the manufacturing process that can be related to the reported event.This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the balloon of an aviator plus.014 5.0x20 142cm ruptured during the procedure.There was leakage noted from the balloon during inflation.The procedure was completed using another unknown device.There was no reported patient injury.The device was used for an interventional peripheral procedure.The unknown target vessel had mild calcification and mild tortuosity.There was no difficulty removing the product from the hoop, the protective balloon cover, or removing the stylet or any of the sterile packaging components.The device was stored and prepped as per the instructions for use (ifu).There were no kinks or other damages noted prior to inserting the product the product into the patient.The device prepped normally.An unknown indeflator was used and the same indeflator was used successfully with other devices.There was no difficulty advancing the balloon catheter through the vessel.Other procedural details were requested but are unknown, unavailable, or not applicable.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, the balloon of an aviator plus.014 5.0 x 20 142cm ruptured during the procedure.There was leakage noted from the balloon during inflation.The procedure was completed using another unknown device.There was no reported patient injury.The device was used for an interventional peripheral procedure.The unknown target vessel had mild calcification and mild tortuosity.There was no difficulty removing the product from the hoop, the protective balloon cover, the stylet, or any of the sterile packaging components.The device was stored and prepped as per the instructions for use (ifu).There were no kinks or other damages noted prior to inserting the product into the patient.The device prepped normally.An unknown indeflator was used and the same indeflator was used successfully with other devices.There was no difficulty advancing the balloon catheter through the vessel.Other procedural details were requested but are unknown, unavailable, or not applicable.One product was returned for analysis.A non-sterile aviator plus.014 5.0 x 20 142cm was received for analysis coiled inside a plastic bag.Per visual analysis, the balloon appears to have been previously inflated.No other anomalies were observed at the naked eye.Per functional analysis, balloon inflation testing was performed.A syringe filled with water was attached to the inflation lumen of the unit and pressure applied.A leakage was observed coming from the proximal area of the balloon.Per sem analysis, results showed that the balloon leakage was caused by a rupture on the balloon surface.The inner surface presented no anomalies near the balloon rupture.The outer surface presented evidence of scratch marks near the balloon rupture.This type of damage is commonly caused during the interaction of the balloon material with a sharp object or mechanical damage.It is very likely that the same factors that caused the observed scratch marks on the balloon outer surface could have led to the ruptured condition found on the received device.It seems the balloon material near the rupture was torn either due to the interaction of the balloon with calcified spicules located on the lesion or with a sharp object from the outside of the balloon.No other anomalies were observed during the sem analysis.A product history record (phr) review of lot 82195722 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst¿ was confirmed via device analysis.However, the exact cause cannot be determined.A rupture was observed on the proximal area of the balloon during inflation testing.The outer surface of the balloon presented evidence of scratch marks adjacent to the rupture.It is likely vessel characteristics of calcification contributed to the reported event as evidenced by device analysis.The balloon material near the rupture appears to have been torn either due to the interaction of the balloon with calcified spicules located on the lesion or with a sharp object from the outside of the balloon.According to the instructions for use, although this is not intended as a mitigation, ¿prior to use, the device should be examined to verify functionality and integrity, and ensure that its size is suitable for the specific procedure.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in-vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure-monitoring device is recommended to prevent over-pressurization.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
AVIATOR PLUS .014 5.0X20 142CM
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key12809661
Report Number9616099-2021-05053
Device Sequence Number17278794
Product Code LIT
UDI-Device Identifier20705032005828
UDI-Public(01)20705032005828(17)230531(10)82195722
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K071189
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model Number4245020W
Device Catalogue Number4245020W
Device Lot Number82195722
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/20/2021
Supplement Date Received by Manufacturer12/08/2021
Initial Report FDA Received Date11/15/2021
Supplement Report FDA Received Date12/15/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/19/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN INDEFLATOR, UNK DEVICE
Patient SexUnknown